Jump to content
Important Survey - Please Participate ×

Success stories swapping from diazepam to clonazepam?


[fu...]

Recommended Posts

 

Things went downhill when I finished the crosstapering from alprazolam to diazepam on 2020. I started alprazolam (2018). Since then I have this "frying brain" symptom that makes me uncomfortable to deal with stuff with too much stimulati.

I wonder if switching was a wrong move and if I will be more functional and with an easier taper with clonazepam.

Yes, I do know the Ashton Manual recommendation but still, each one is different.

This is my outdated signature:

"First lines on Zoloft 100mg:
08/18-.5mg of Xanax
09/18-1.5X
10/18-1.25X
11/18-1X
12/18-.75X+5V
04/19-.5X+5V
07/19-.25X+5V
12/19-.25X+2.5V
01/20-.125X+2.5V
04/20-2.5V
05/20-1.25 then 1
06/20-.75
03/08/20-.70
24/08/20-.60
22/09/20-.50
06/10/20-.40
03/11/20-.30
16/11/20-Increased Zoloft to 150mg due to unbearable intrusive thoughts
30/11/20-1.25V w/ some updoses after that (2.5, 5)
08/21-Added pregabalin 225mg and swaped sertraline to Luvox (100mg)
04/22-200mg of pregabalin and updosed V to 7.5
05/22-10V
17/09/22-9.03mg compound pharmacy diazepam
18/10/22-8.58
17/12/22-8.15
15/01/23-7.84
05/02-7.5V
04/22-10V

Currently at: Luvox 100mg, pregabalin 200mg and Valium 10mg.

Sxs: Sensory overload, exacerbated OCD, tinnitus and GAD."

Your experiences and thoughts are welcomed.

  • Like 1
Link to comment
Share on other sites

@[fu...]

First of all, you need to correct the title of your post. Cause you switched from alprazolam (Xanax) to diazepam (Valium). According to the article ”Valium vs. Xanax: which is better", Valium can be used long-term, while Xanax absolutely shouldn't have to. You will find the same information in the Ashton Manual.  From the article I linked first:

"Generally speaking, benzodiazepines with a shorter half life (such as Xanax) are harder to stop than those with a longer half life (such as Valium). Both drugs readily enter brain tissue which reinforces drug taking and is generally associated with more severe withdrawal symptoms.'

It seems like you started the 30% monthly reduction of Xanax, then dropped to 20% a month, probably cause of severe side effects? I'm not good at maths. I guess the more sensible approach would have been 5-10% cut a month.

Ashton recommends eliminating 10% of the dose every two to four weeks, depending on the severity and response to reductions. It is too much for some people, so they go down to 5%. Especially that alprazolam is extremely difficult to taper. But I saw folk here switch from alprazolam to diazepam with success.

I guess your brain chemistry had too little time to adapt to all these abrupt changes. Then came a massive increase in Zoloft. I remember I divided the Zoloft pill in four and increased by 12.5 mg a month during my first BZD taper. The change in dose I felt was enormous.

You always start from the lowest possible dose as far as ADs are concerned, cause these there are very potent psych meds, with numerous nasty side effects. There is always time to increase the dose. The slower, the more cautious, the better.

Afterwards, this swap to fluvoxamine must have been an ultimate shock for your brain. You swap from an extremely activating SSRI to a very sedating SSRI. I personally wasn't able to function on Luvox. It made me so apathetic and sleepy. Took much lower dose than you probably, cannot remember. Depends on individual of course.

So, your CNS suffered a multitute of pharmacological changes. And it now needs lots of time and patience to recover from all this chaos. If on top of BZD dependence you have OCD (not from the benzos), that complicates things even more. BZD WD will exacerbate pre-existent OCD, also the benzo use will make it much worse.

AD acts as a shield against OCD, but only to a certain extent. CBT and ERP therapies are required. Even bibliotherapy does work wonders.

Depending on the state you're in, there are things like mild exercise etc. Anything that involves movement will be helpful for your brain. Get yourself a Fitbit and try hitting 250 steps an hour😊 Deep breathing and mindfulness meditation work wonders. Diazepam is more effective for sleep than alprazolam.

I think I wrote you everything about how I cured my tinnitus. I also suffer deeply and can feel your suffering. I don't know much about pregabalin, but it should go after the benzos. It is quite addictive.

Pdocs can be pretty flexible and adapt to you, cause it's you who listen to your own body. Given they have the compassion and intelligence required. Hope I was helpful a little bit, although so tired still after yesterday's outing, difficult to gather my thoughts. Stretched myself to the limit as usual, like a real junkie.

Take care, I'm here for you:hug:

Paula

Link to comment
Share on other sites

@[Es...] Hey Estee,

I believe the title is correct but the post is not well written. With the "frying brain" symptom, I am trying to do the minimal effort with screens and sometimes it can be misleading.

Indeed, I switched from alprazolam to diazepam, but now I am considering going to clonazepam because I don't feel many effects of benefits from diazepam.

My intention on switching is stated on: "I wonder if switching was a wrong move and if I will be more functional and with an easier taper with clonazepam."

So, what are your thoughts about going from diazepam to clonazepam? Did you see success stories doing that?

Luvox is helping me in terms of OCD but I am not sure if it's messing with tinnitus and making my hearing muffled (this one since I updosed some days ago). I hope it's temporary. I am not sure if I am willing to accept hearing loss in one ear as a cost to treat OCD. I am hopeless in terms of meds and starting to consider Rexulti.

Thank you for your kindness and attention!

  • Like 1
Link to comment
Share on other sites

@[fu...]

I never took clonazepam, so I have no experience. The half-life is shorter (18-50 h) than that of diazepam (20-100 h) and there are some shortcomings from what I have read and heard.

Again, sending you an attachment "Comparing Clonazepam vs Diazepam" from the site Drugs.com. Yes, I remember people doing successful taper with clonazepam. Except that it would be your third benzo and could further mess up with your CNS. Diazepam is extremely difficult to tolerate, which makes it much easier to taper.

I remember I couldn't tolerate it during my first BZD taper, so I was given clorazepate with a half-life of 36-200 hrs. I didn't know about the Ashton Manual then. I only remember diazepam gave me severe dizziness. But I was living quite actively then.

I hope some people who tapered clonazepam will chime in. I don't know anything about Rexulti. I was given tiny doses of antipsychotics for sleep. But I neither slept nor tolerated them and said good bye to all APs in 2016. Some pdocs love prescribing antipsychotics, even if a person doesn't have schizofrenia or psychosis. For some types of schizophrenia they are a must. 

I hope you have talked it all over with your doctor. What I see is too many med changes, which will further destabilize your CNS. There was a time in my life when I changed ADs frequently and was an absolute wreck. I was "only' on z-drugs then (Ambien) and didn't take much of them.

I think I sent you that link already... What if you changed Luvox to another AD, like mirt? And waited with diazepam switch a bit more? We tackle one single medicine at a time. Otherwise, the CNS will be sent into the state of shock.

All this is to be consulted with your doctor, maybe even another one. These are very serious changes you're planning. 

Oh, here is a random article about Rexulti and tinnitus. You don't really know what causes your tinnitus, it may be the BZD WD. Sometimes, if one considers a medication to be a saving grace, it's good to do a little Google research in order to undermine one's hypothesis...

Wishing you the best of luck, hoping others will chime in, cause my experience with clonazepam is none.

Take care:hug:

Paula

  • Like 1
Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...